Re: Estrostep Fe to Ortho Tri Cyclen


[ Follow Ups ] [ Post Followup ] [ Epigee Birth Control Guide Bulletin Board ]


Posted by Linda on March 28, 2001:
In Reply to: Estrostep Fe to Ortho Tri Cyclen posted by Mimi on December 19, 2000:
There are some studies that suggest that women typically take 3 to 4 months to acclimate to hormonal contraceptives. Hormonal contraceptives effect SHBG (sex hormone binding gobulin) and reduce free testosterone--this is the mechanism that can minimize acne...your doctor should tell you that all birth control pills that have estrogen and progestin should be effective in reducing acne. I would be concerned, however about being exposed to a new product that may expose you to a different set of side effects and about having your body "reacclimate" to something new.

>>  I am currently on Estrostep Fe and have been on this pill for the last 4 months. This pill has unfortuneately made me break out horribly, but I have noticed that the acne has been getting better after the first 3 months of use. Regardless of this, my doctor has put me on ortho tri cyclen (starting next month) to help control my acne. I was wondering if my acne will start to flare up again once I switch to ortho tri cyclen due to my body's reaction to the different testosterone and estrogen doses. Is it normal for mild side effects to erupt when switching between pills or is the body able to make a smooth transition? If it is likely that I will break out again for the first 3 months that I am on ortho tri cyclen I would much rather stay on Estrostep Fe (since the last time I was on Estrostep Fe my acne went away completely after 9 months).

>>  If anyone can help me I would appreciate it greatly!






Follow Ups:



Post a Followup
Name:
E-Mail:
Subject:
Comments:

Optional Link URL:
Link Title:
Optional Image URL:


[ Follow Ups ] [ Post Followup ] [ Epigee Birth Control Guide Bulletin Board ]